# SDR CA050311002

- Difficulty date: January 23, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Bnorm BN2A26
- Aircraft time: 18,583 hours
- Engine: Lyc O540E4C5
- Propeller: Hartzl HCC2YK2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Engine
- Condition: Failed
- Stage of operation: LD
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

(CAN) ENG FOUND TO HAVE DROP IN OIL PRESS.  INSP, PUNCTURE HOLE WAS FOUND IN TOP OF RT CRANKCASE HALF.  METAL WAS FOUND IN OIL SCREEN.  CYL 2, 4, AND 6 WERE REMOVED FOR INSP.  4 OF 12 LIFTER BODY CONTACT FACES WERE BROKEN.  BROKEN MATERIAL FROM LIFTER BODIES INTRODUCED TO ENGINE, RESULTING, COMPLETE DESTRUCTION OF ENG INTERNAL.  EXACT CAUSE OF LIFTER BODY CONTACT FACES BREAKING COULD NOT BE DETERMINED, SUSPECTED THAT EXCESS CORROSION ON LIFTER FACE COULD HAVE BEEN TO BLAME. DETERMINED BY RETRIEVAL OF BROKEN PIECES IN ENGINES OIL SUMP AND OIL SCREEN AND EXAMINING THEM. CORROSION WAS EVIDENT ON 2 OF  LIFTER FACES.  ENG DOES NOT REACH HIGH ENOUGH OPERATING TEMP TO BURN OFF MOISTURE CREATED BY ENG OPERATION.
